SYNTHES GMBH SCREW INSERTER T8 SELF-RETAINING/QC; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Back to Search Results |
| Model Number |
03.617.904 |
| Medical Device Problem Codes |
Compatibility Problem (2960); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial, a follow-up will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that during a spinal procedure on (b)(6) 2023, the surgeon was inserting a self-tapping screw into a zero p va implant when it was noted that the screw was not being engaged properly by the driver.The surgeon changed to another screwdriver shaft within the instrument set, and he proceeded with the case.The surgery was not delayed due to the event, and the procedure was completed successfully.There were no patient consequences.No further information is available.This report involves one screw inserter t8 self-retaining/qc.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the screw inserter t8 self-retaining/qc was worn from the distal tip.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the screw inserter t8 self-retaining/qc would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed- yes device history review part number: 03.617.904, lot number: 54p4910, manufacturing site: haegendorf, release to warehouse date: 30.04.2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: 54p4910 is the lot number, not the serial number.H4, h6: part: 03.617.904; lot: 54p4910; manufacturing site: haegendorf; release to warehouse date: april 30, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received images.Visual analysis of the photo revealed that screw inserter t8 self-retaining/qc had the tip stripped.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance, it was determined that the reusable instrument device was stripped from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for screw inserter t8 self-retaining/qc.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.